Last reply 3 months ago
Cladribine meds

Hi I’m Jo. Im 48. I’m new to this site. I was diagnosed in April 2016. I’m starting cladribine tablets tomorrow! A little worried about the side effects. Has anyone else taken these? I was taking tecfidera for 2 years but had to stop due to low lymphocytes. I had copaxone injections for 6 months but also chose to stop due to the side effects. (Lymphedema in both legs)
I work full time and have been a single mum since my son was 4. (he’s now 20) My life is exhausting Monday-Friday as I work with disabled students in a special school, so all i do at the weekend is catch up on housework and recuperate ready for the following week. xx

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
4 months ago

Hi @johook .

I have no personal experience of Mavenclad (Cladribine) but just wanted to point out that several “Tags” have been automatically added to the bottom of your post above.

Selecting the “Mavenclad” tag will locate all previous mentions of this therapy, which should allay some of your concerns.

Working fulltime can be exhausting, without adding MS to the mix, especially in your line of work. I’m sure it is most rewarding even though it can be tiring and stressful. There is a booklet available from the MS Trust, which might provide some suggestions for you:-

https://support.mstrust.org.uk/file/Living-with-fatigue-2018.pdf


octavia
3 months ago

Hi, I’m waiting to start year 2 but I was absolutely fine with year 1. I wasn’t any more tired and my hair didn’t suffer which I was worried about. I didn’t feel sick or have headaches or anything . I know everyone is different but I was fine despite worrying before taking it by reading all the side effects x


amala
3 months ago

I finished year one last November. I was extremely exhausted all the time before. I had numbness, my left leg would get heavy. I was miserable. But I was diagnosed in July last year. I had steroid injections two weeks before I started Mavenclad.

I had no side effects except for fatigue in week 6 and 15. Other than that I got better. Sometimes I forget that I have MS.

I joined a FB group for MSers on Mavenclad. Some people had different side effects like feeling sick and dizziness. But they all said that those side effects didn’t last very long.

I would recommend joining one of these FB groups for support and if you have any questions.

I took my medication at night after dinner. I drank a lot of water. I also took Vitamin B complete, D and Biotin in the morning. Because of Biotin I did not have hair thinning. But You have to stop Biotin before the blood test as it may affect the result (some say a month others say two weeks, I stopped a month before). Good luck.


a_girls_gotta_eat
3 months ago

Hello ! I finished my first year with cladribine! At first I didn’t experience any side effects but I think I’m one of the unlucky ones because I have experienced hair loss and nausea. This started a month after the second dose ! Other than that it’s pretty tolerable


erz-90
3 months ago

Hello!
I finished my round 1 in September last year. My main side effect was fatigue, which happened moreso I would say about 6-8 weeks in. I did suffer with that as my main symptom prior to starting this anyway!
I didn’t really experience anything else that was significant, and was worried for hair loss the most but this didn’t happen.
I agree with above though, I am also part of a Mavenclad group on FB and it has been ever so helpful for any questions, and there is so much support from everyone.
https://www.facebook.com/groups/mavenclad/
Hope all goes well! X


lea_jeffreys
3 months ago

Hi, I finished year 1 in February. The only side effects I had was insomnia and headaches. These stopped a week after finishing the tablets.
I belong to the Cladribine/Mavenclad group on Facebook, which can be good support. I feel great.
Good luck x

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.